The Value of Information - An Axiomatic Approach - HEC Paris - École des hautes études commerciales de Paris Access content directly
Journal Articles Journal of Mathematical Economics Year : 1991

The Value of Information - An Axiomatic Approach


The following question is addressed: Given a real-valued function on the partitions of a measure space, what are necessary and sufficient conditions in order that it be the value of information function for a Bayesian decision maker? A characterization is provided, and the analysis reveals a close relationship to cooperative game theory. The tools developed for characterization can also be used to derive somewhat surprising results regarding the properties of information functions.

Dates and versions

hal-00753232 , version 1 (18-11-2012)



Itzhak Gilboa, Ehud Lehrer. The Value of Information - An Axiomatic Approach. Journal of Mathematical Economics, 1991, vol. 20, issue 5, pp. 443-459. ⟨10.1016/0304-4068(91)90002-B⟩. ⟨hal-00753232⟩


74 View
0 Download



Gmail Mastodon Facebook X LinkedIn More